Thunderstorm Wind, Sweetwater
- When
- July 7, 5:50 PM MST
- Where
- Sweetwater County, 20 mi SSW of Green River
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.250, -109.617
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Jul 7, 1:51 PM MST, 3 hours 59 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE RIVERTON WY 251 PM MDT WED JUL 7 2004 .TONIGHT THROUGH SATURDAY... MAIN CONCERN THIS EVENING WILL BE ISOLATED HIGH BASED WIND PRODUCING THUNDERSTORMS IN THE SOUTHWEST AND FRONTAL BOUNDARY THUNDERSTORMS IN THE NORTH. ISOLATED STORMS ALREADY GOING IN THE SOUTHWEST AND JUST HEADING TOWARD YELLOWSTONE ATTM. COLD FRONT AND JET SUPPORT (RIGHT ENTRANCE REGION) SHOULD PROVIDE FOR A SWATH OF SHOWERS AND SOME THUNDERSTORMS ACROSS THE NORTH THIS EVENING AND MAYBE INTO EARLY MORNING. WEAK DISTURBANCE/DEFORMATION AXIS WILL EDGE INTO SWRN WY THIS EVENING AND JUST GRADUALLY DIE OUT ACROSS THE SOUTH OVERNIGHT. COULD SEE SOME LINGERING WEAK CONVECTION INTO THE EARLY MORNING BUT PROBABLY NOT MUCH MORE THAN SPRINKLES BY THEN. COLD FRONT SWEEPS THROUGH THE WEST EARLY THIS EVENING WITH NORTHERLY PUSH COMING INTO THE NORTHEAST LATER THIS EVENING AND DYING OUT ACROSS NATRONA OR EASTERN FREMONT COUNTY TOWARDS MORNING. IT LOOKS LIKE FRONT WILL ERODE BACK TO OUR ERN BORDER BY AFTERNOON WITH DRIER WESTERLY AIR COVERING MUCH OF THE AREA. WILL CONFINE THUNDERSTORMS TO THE FAR SOUTH AND EAST PORTIONS. PSEUDO MONSOONAL FLOW DEVELOPS LATER FRIDAY INTO SATURDAY WITH INCREASING MID AND HIGH LEVEL MOISTURE MOVING UP FROM THE DESERT SOUTHWEST. EMBEDDED DISTURBANCES COULD PROVIDE SOME ADDED PUNCH FRIDAY EVENING INTO SATURDAY. FOR NOW...WILL GENERALLY FOCUS ON INCREASING CHANCE OF THUNDERSTORMS IN THE SOUTHWEST AND NEARBY MOUNTAINS LATE IN THE DAY FRIDAY AND INTO SATURDAY. STILL WAITING FOR OUR FIRST 90 IN RIVERTON THIS SUMMER. TODAY WOULD TIE THE RECORD FOR THE LATEST TO EVER HIT 90 IN TOWN. AS OF THIS WRITING...WEVE HIT 89. .SATURDAY NIGHT THROUGH WEDNESDAY... TRANSITION TO A MID-SUMMER PATTERN EMERGES AS HIGH OVER SOUTHEASTERN U.S. RETROGRADES BACK INTO FOUR CORNERS AREA BY THE END OF THE PERIOD. SUB-TROPICAL JET FROM CENTRAL CALIFORNIA TO NORTHERN ROCKIES TO REMAIN OVER AREA MOST OF THE PERIOD WHICH WILL IN ALL LIKELIHOOD HAVE NUMEROUS SHORT-WAVES IN THE FLOW. BEST MOISTURE AND INSTABILITY PROGGED TO BE EAST OF A RKS-CPR-COD LINE THROUGH MONDAY WHERE WILL HAVE SLIGHT CHANCE POPS IN 18Z-06Z TIMEFRAME. AS HIGH BUILDS INTO FOUR CORNERS LATE IN THE PERIOD MOST CONVECTION SHOULD BE CONFINED TO LOCAL CONVERGENCE AREAS. SHOULD ALSO SEE A LOT MORE 90F PLUS READINGS AROUND BY EARLY NEXT WEEK AND FIRE DANGER BEGINNING TO CREEP INTO THE PICTURE. THOSE COOL..WET DAYS OF JUNE AND EARLY JULY WERE FUN WHILE THEY LASTED...BRING ON THE MONSOON SOON. && .RIW WATCHES/WARNINGS/ADVISORIES...NONE. && SKRBAC/AEM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 500 AM MDT WED JUL 7 2004 WYZ001>020-022>030-081100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 500 AM MDT WED JUL 7 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ACROSS NORTHERN AND SOUTHWEST WYOMING. A FEW STORMS NEAR THE MONTANA BORDER MAY APPROACH SEVERE THRESHOLDS WITH HAIL AND STRONG WIND GUSTS. THE MAIN HAZARD FROM ISOLATED THUNDERSTORMS ACROSS SOUTHWEST WYOMING THIS AFTERNOON WILL BE OUTFLOW WIND GUSTS UP TO 60 MILES PER HOUR. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED ACROSS NORTHERN AND SOUTHWEST WYOMING THIS AFTERNOON AND EVENING. AEM
The Riverton/Lander radar (KRIW), 223 km away, was scanning. The volume nearest the first event began at 00:52 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2004Every state in 2004This day in weather historyWarnings in Wyoming, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5411418.